Homomorphisms of weighted algebras of continuous functions


A characterization is given of all continuous algebra homomorphisms H from the weighted space of continuous functions CV(X, E) into ℂ, where X is a completely regular Hausdorff space, E a locally convex algebra and V a family of weight functions that vanish at infinity. These homomorphisms are represented in the form H(f) = h(f(x)) with x in X and h a continuous algebra homomorphism on E. We then consider the space of homomorphisms of CV(X, E) and give some counterexamples to possible further generalizations.


  1. [1]

    K. D. Bierstedt, Gewichtete Räume stetiger vektorwertiger Funktionen und das injective Tensorprodukt I, J. reine u. angew. Math.,259 (1973), pp. 186–210.

    MATH  Google Scholar 

  2. [2]

    K. D. Bierstedt, Gewichtete Räume stetiger vektorwertiger Funktionen und das injective Tensorprodukt II, J. reine u. angew. Math.,260 (1973), pp. 133–146.

    MATH  Google Scholar 

  3. [3]

    R. C. Buck,Bounded continuous functions on a locally compact space, Mich. Math. J.,5 (1958), pp. 95–104.

    MathSciNet  Article  Google Scholar 

  4. [4]

    W. W. Comfort -S. Negrepontis,Extending continuous functions on X × Y to subsets of βX × βY, Fund. Math.,59 (1966), pp. 1–12.

    MathSciNet  Article  Google Scholar 

  5. [5]

    W. E. Dietrich, Jr.,The maximal ideal space of the topological algebra C(X, E), Math. Ann.,183 (1969), pp. 201–212.

    MathSciNet  Article  Google Scholar 

  6. [6]

    R. Giles,A generalization of the strict topology, Trans. Amer. Math. Soc.,161 (1971), pp. 467–474.

    MathSciNet  Article  Google Scholar 

  7. [7]

    L. Gillman - M. Jerison,Rings of continuous functions, D. Van Nostrand (1960).

  8. [8]

    A. Hausner,Ideals in a certain Banach algebra, Proc. Amer. Math. Soc.,8 (1957), pp. 246–249.

    MathSciNet  Article  Google Scholar 

  9. [9]

    R. A. Hirschfeld,Function rings on Tyhonov spaces, Bull. Soc. Math. Belg.,25 (1973), pp. 334–338.

    MathSciNet  MATH  Google Scholar 

  10. [10]

    J. Hoffmann-Jørgensen,A generalization of the strict topology, Math. Scand.,30 (1972), pp. 313–323.

    MathSciNet  Article  Google Scholar 

  11. [11]

    J. B. Prolla,Weighted Spaces of Vector-Valued Continuous Functions, Ann. Math. P. Appl.,89 (1971), pp. 145–157.

    MathSciNet  Article  Google Scholar 

  12. [12]

    R. C. Walker,The Stone-Čech compactification, Springer-Verlag, Berlin (1974).

    Google Scholar 

Download references

Author information



Additional information

Entrata in Redazione il 18 febbraio 1977.

« Aspirant » of the Belgian « Nationaal Fonds voor Wetenschappelijk Onderzoek ».

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Govaerts, W. Homomorphisms of weighted algebras of continuous functions. Annali di Matematica 116, 151–158 (1978). https://doi.org/10.1007/BF02413872

Download citation


  • Continuous Function
  • Weight Function
  • Weighted Space
  • Hausdorff Space
  • Algebra Homomorphism